Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Off opiates. Anxious, high craving, sleeplessness, legs twitching. Help?

Not sure if this common question you get, but I just came off opiates today after a surgery I had last month and my anxiety is through the roof. I was taking 6 10/325mg Norcos a day and quit because I don t need them anymore. The rest of the medication I threw away. Do you know of any remedies I can use to combat the following: Anxiety Craving (I am actually craving more norco which is my biggest concern) Sleeping: not sleeping very well, my legs and arms twitch and move Blood Pressure: It fluctuates quite a bit through out the day Is there anything that I can do to relieve me of these symptoms? My Doctor is on vacation for 4 weeks so I am in tough spot. Of course with Christmas coming up, I want to level headed and not shaking and twitching, plus I want to be in a normal happy mood for my kids.
Asked On : Mon, 24 Dec 2012
Answers:  1 Views:  130
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response

Welcome to HealthcareMagic Public Forum

Your current symptoms appear due to anxiety to me. In opiate withdrawal person use to have more severe pain complaints.

Common symptoms of anxiety which may or may not be present in your case: nervousness, restlessness, mild irritability, excessive worry regarding own health, tremor, muscle spasm, heaviness in body, easy fatigability, headache, sleep disturbance, palpitation and dry mouth.

So, treatment of anxiety will help you. Same time it is better to meet psychiatrist for evaluation of anxiety/opioid withdrawal and prescription of medicine.

I hope this information has been both informative and helpful for you.
Wish you Good Health.

Dr. Ashish Mittal
Answered: Tue, 25 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor